MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B422
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent robot-assisted laparoscopic radical prostatectomy on (b)(6) 2022 and the barbed suture was used.It was reported the product was used for vesicourethral anastomosis, the product was stopped using because of too many leaks.The hospital originally used v-loc and switched to stratafix around july.It may have become loose because the barb was shallow.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: could you please clarify what was the exact issue (the product was stopped using because of too many leaks)? please explain what do you mean by "it may have become loose because the barb was shallow"? could you please clarify how many devices presented this issue? are there photos available for visual analysis? what is the lot number? to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Trade name - irgacare, active ingredient(s)- triclosan, dosage form - suture/solid/parenteral, strength - = 2360 g /m.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/6/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device returned.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.The following additional information was requested, but unavailable: could you please clarify what was the exact issue (the product was stopped using because of too many leaks)? please explain: no further information is available.What do you mean by ""it may have become loose because the barb was shallow""? no further information is available.Could you please clarify how many devices presented this issue? no further information is available.Are there photos available for visual analysis? no further information is available.What is the lot number? no further information is available.No further information will be provided.The following additional information was received: in this event, there are only 1 product involved, but the two similar other cases are also occurred.So we reported (b)(4) respectively, which was reported 1 involved product in each.

Brand Name
SFX SPI PDS+ UNI VIO 6IN 3-0 S/A RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON, INC. SAN LORENZO
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15896833
Report Number2210968-2022-09911
Device Sequence Number5218950
Product Code NEW
UDI-Device Identifier10705031235939
UDI-Public10705031235939
Combination Product (Y/N)Y
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1B422
Device Catalogue NumberSXPP1B422
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale